Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Matt J C

i think i just figured out my cause for acne

Recommended Posts

I was taking a pill called EFFEXOR from about 1998-2005 for social anxiety and depression. Around the end of the summer 2005, i started getting off of it. And today i came across this on a list of medicine withdrawal syptoms for EFFEXOR and it matched my symptions PERFECTLY.

Effexor withdrawal Acne - Eruptions of the oils glands of the skin, especially on the face, marked by pimples, blackheads, whiteheads, bumps, and more severely, by cysts and scarring.

I just dont know what to do, go back on it, or try accutane.

HELP!!!

Share this post


Link to post
Share on other sites

these symptoms are just what i have. i constantly feel oils dripping down my face, after a couple hours it feels like my face is melting. its terrible.

Share this post


Link to post
Share on other sites

wow. oil dripping down your face? mann thats horrible.. does this happen when you`re OFF the medication or ON?

I took depression pills when i was 13 (15 now) it helped a little bit because things were going on my life that i couldnt control but its a bit better. Did the depression pills help you when you were on it?

Maybe try oil wipes or a cleanser thats oil free and a really good moisturizer to lock in your natural skin base and stuff. Anyways it could be the pills but taking accutane with it could affect the depression pills as well.

Share this post


Link to post
Share on other sites

ive been off the pill since august and suffered terrible acne around september. yes i can feel oil dripping down my face, its a terrible feeling, i cant sleep at night. for awhile i was just getting drunk every day. im pretty sure the Pill i am not taking anymore is causing this. because of the lengthy period i was taking it, and sudden withdrawal. it fucking sucks. i dont know what to do. get back on the pill, but what i am gonna do? take the pill forever? the scarring on my face is becoming pretty severe.

Share this post


Link to post
Share on other sites

have you considered trying vitamin B5?

not sure what that is. i took a vitamin for awhile and now i take bactrim and use retin-a and BP. i take a vitamin suppliment though

Share this post


Link to post
Share on other sites

I also took effexor for a year or so, but I didn't experience anything like you descibe when I stopped. Of course, my face always feels like it's dripping oil, so I probably wouldn't notice. Also, when I stopped taking effexor I started taking a different anti-depressant, so maybe that's why I didn't notice.

It also sounds liked you stopped taking effexor cold turkey. Did your Dr. advise that? I have always been told that peaople need to be weaned off of most anti-depressants instead of a sudden stop.

Vitamin B5 (also called Pantothenic acid) helps some people in controlling their oil production. High doses are usually required multiple times a day since B5 isn't readily absorbed by our bodies.

Share this post


Link to post
Share on other sites

I also took effexor for a year or so, but I didn't experience anything like you descibe when I stopped. Of course, my face always feels like it's dripping oil, so I probably wouldn't notice. Also, when I stopped taking effexor I started taking a different anti-depressant, so maybe that's why I didn't notice.

It also sounds liked you stopped taking effexor cold turkey. Did your Dr. advise that? I have always been told that peaople need to be weaned off of most anti-depressants instead of a sudden stop.

Vitamin B5 (also called Pantothenic acid) helps some people in controlling their oil production. High doses are usually required multiple times a day since B5 isn't readily absorbed by our bodies.

i didnt stop cold turkey, i stopped over a period of about 3 months as advised by my doctor. you are the first person i know that has experienced the dripping feeling, how long ago did you stop?

Share this post


Link to post
Share on other sites

I have always felt like my skin has been dripping oil, even before I went on any anti-depressants. Even my derm is stumped as to why my glands are so incredibly overactive. I went off of Effexor probably a year or so ago, but started on Prozac while being weaned from the Effexor. I am still taking the Prozac.

Only in the last few weeks of trying more natural therapies has my oil production calmed down. Still oily, just not as bad. Of course, it's winter time right now so the low humidity might be helping too.

I hope relief comes soon for you.

Share this post


Link to post
Share on other sites

I've had the same problem with my face getting super-oily during the day. I told my physician. (This is the same physician that told me to stop using conditioner on my hair, that helped a lot.) She advised that I use babywipes in the middle of the day. This has helped. It takes off any medication you have on, that is the only downfall. But, it's a great refresher, less chemicals than soap, less harmful than adding an extra soap + water wash to the regimen, and the biggest bonus is that it's cheap :-)

Good luck

Share this post


Link to post
Share on other sites

btw, you could have this one thingy.. facial overactive gland, same problem as with people with "sweaty palms" or sweaty feet or sweaty armpits and theres also a condition for sweaty face or something. Check it out theres a longer name and description but i remember reading it somewhere.. you may have that

Share this post


Link to post
Share on other sites

btw, you could have this one thingy.. facial overactive gland, same problem as with people with "sweaty palms" or sweaty feet or sweaty armpits and theres also a condition for sweaty face or something. Check it out theres a longer name and description but i remember reading it somewhere.. you may have that

yeah, are you sure it's oil and not sweat? i sometiems get overactive sweat glands in my hands and under my arms [it comes and goes...yes i know it's gross but i cant help it lol] and i can actually feel the perspiration seeping out of my pores, its a really wierd and gross feeling, which probably is like your face problem.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×